Doctors Lounge - Gastroenterology Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Gastroenterology Topics
|Feramea - Tue Apr 21, 2009 5:47 pm||
For the last 2 months I have been having a metallic/bitter taste in my mouth when I eat or about 30 minutes after eating. I have also been having gastro issue where I have had yellowish stools (peanut butter color) that are like soft serve ice cream. They are very mess, smelly, and it feels like I am not finished. I am also gassy and get bloated every time I eat. I am also feeling fatigued and losing a little weight. The doctor did a ultrasound of my gall bladder and she said it was fine. They thought it might be GERD but it does not seem to get better with pepcid.
Do you know what these symptoms could mean?
Thanks for your help!
|John Kenyon, CNA - Thu Apr 30, 2009 2:05 pm||
Hi there --
This sounds very much like celiac disease making a sudden appearance, which yes, can happen at most any age. This is caused by intolerance to gluten in the diet -- mostly found in wheat products, but also occurring in lots of other foods. The metallic taste in the mouth is common to many, many conditions and medications, but often due to GI irritation, which is definitely part and parcel of celiac disease. All the other symptoms fit perfectly too.
There is a blood test to determine if this is the problem and if it is positive the disease is managed, not cured, by dietary changes. This can be a nuisance at first, but there are now many gluten-free alternative versions of common foods so that it's not nearly the burden it used to be. This is assuming my first instinct is correct.
I would definitely bring this to the attention of a gastroenterologist and be tested for celiac disease. If that's what's happening then there is a definite course of action that would have you feeling better in short order.
I hope this helps. Please follow up with us here. Good luck to you.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.